MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1080/07853890.2024.2355581

Медицинская библиотека · Annals of medicine · 2024

Proton pump inhibitors and gastrointestinal symptoms among patients with COVID-19 infection.

Al-Momani Hafez, Aolymat Iman

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

INTRODUCTION

The administration of proton pump inhibitors (PPIs) is anticipated to elevate an individual's susceptibility to enteric infections as a result of altering the gut flora. The influence of PPIs on the clinical manifestation of severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) is still uncertain. This study aims to investigate the impact of PPI usage on the clinical manifestation of COVID-19, namely its gastrointestinal symptoms.

METHODS

This is a cross-sectional cohort study involving COVID-19 patients. Patients were interviewed using a predesigned questionnaire that asked about their demographics, clinical manifestations of COVID-19 infection, and the extent and type of PPIs in use. PPI usage was confirmed by reviewing patients' electronic medical records. The primary outcome was to establish any association between the use of PPI and the symptoms and clinical presentation of COVID-19.

RESULTS

Out of a total of 254 participants, 69 (27.2%) were considered PPI users. Patients who were on PPI medications reported a significantly lower rate of myalgia (27.5% vs 51.9%; p = 0.0006) and heartburn (5.7% vs 15.6%; p = 0.03) but had a significantly higher rate of abdominal pain (27.5% vs 13.5%; p = 0.001) and diarrhoea (28.9% vs 14.5%, p = 0.02) when compared to those who were not using PPIs. Patients on PPIs were also shown to have significantly higher odds of developing diarrhoea (OR 2.0, 95% CI: 1.08 to 3.93, p = 0.02) and abdominal pain (OR 2.0, 95% CI: 1.22 to 3.93, p = 0.03), but a lower risk of developing myalgia (OR 0.5, 95% CI: 0.3 to 0.9, p = 0.02) when compared to non-PPI users.

CONCLUSION

This study shows that the use of PPIs could impact COVID-19 clinical presentation toward more gastrointestinal manifestations. Further studies investigating the link between other acid suppression medications and COVID-19 manifestations and severity should be carried out.

Для цитирования: Al-Momani Hafez, Aolymat Iman. Proton pump inhibitors and gastrointestinal symptoms among patients with COVID-19 infection.. Annals of medicine. 2024. DOI: 10.1080/07853890.2024.2355581.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.